MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE EXCLUDER AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE EXCLUDER AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number PXT231414
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 10/07/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This event also includes device 6931990/00733132609963 and 06648160/00733132610006.
 
Event or Problem Description
On an unknown date around in 2008, the patient underwent endovascular treatment of an abdominal aortic aneurysm using gore® excluder® aaa endoprostheses.On an unknown date after the procedure, the aneurysm enlargement was confirmed.The cause of the aneurysm enlargement was unknown.Type ii or type ia or type iii endoleak were not denied but not confirmed from the ct images.Palmaz stent xl was found a lack of apposition at the proximal neck due to the proximal neck enlargement.Reported the open procedure is planning.
 
Additional Manufacturer Narrative
H6: code 4627 - added, as fda coding changed since the original medwatch was submitted.H6: code 10 - added with results of device evaluation.H6: code 213 - the review of the manufacturing paperwork verified that this lot met all pre-release specifications.H6: code 67 - added with results of device evaluation.The device fragment was returned to w.L.Gore & associates for investigation.Submitted unfixed was a gore excluder aaa endoprosthesis trunk fragment.The device fragment had been transected prior to arrival at w.L.Gore & associates.The abluminal surface had scattered plaques of friable red/brown tissue present.The lumen was generally devoid of tissue and patent.A histopathological examination of the tissue could not be performed, due to the lack of proper fixation prior to arrival at w.L.Gore & associates.The device fragment was subjected to an enzymatic digestion process to remove biologic debris.Following digestion, the device fragment was examined for material disruptions with the aid of a stereomicroscope.The fragment was circumferentially transected at the proximal aspect and at the distal ipsilateral leg aspect.A longitudinal transection was present, extending from the proximal edge to the ipsilateral leg distal edge.Three holes were present on the device fragment; the holes were in line with and extending from an area of disruption at the transected edge.The holes and material disruptions identified were consistent with those caused by interaction with sharp surgical instruments (i.E., scalpel/scissors), grasping/pulling with surgical instruments (i.E., forceps/clamps), and/or manipulation of transected wire ends interacting with the graft material, likely caused during the explant procedure.No wear related disruptions were identified.Disruptions identified were not associated with handling or manufacturing process at w.L.Gore & associates.The disruptions are consistent with a surgical procedure.

Brand Name
GORE EXCLUDER AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
MDR Report Key10771610
Report Number2017233-2020-01398
Device Sequence Number19864514
Product Code MIH
UDI-Device Identifier00733132610143
UDI-Public00733132610143
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2020
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2012
Device Model NumberPXT231414
Device Catalogue NumberPXT231414
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/25/2020
Initial Date Received by Manufacturer 10/07/2020
Supplement Date Received by Manufacturer10/07/2020
Initial Report FDA Received Date11/02/2020
Supplement Report FDA Received Date03/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age83 YR